Prozac today

Discussion in 'Self Care and Healthy Lifestyles' started by anonymous51, Jul 23, 2009.

  1. anonymous51

    anonymous51 Staff Alumni

    I just took my first dose of fluexotine (its prozac I guess) today. I know there are probably plenty of threads on here about it, but I was hoping people who are familiar with it could give me their opinions and personal experiences.

    I took my first pill this morning, didnt have any effects during the day, but as I sat down after I came back from work I started to feel a bit 'heavy,' similar to what it feels like when your stoned lol.
  2. mandyj101

    mandyj101 Well-Known Member

    i felt stoned when i first started taking citalopram .. and sertraline .. i think its normal 2 feel like it when u 1st start taking anti depressants.. it can b quite unpleasant 2 begin with .. but im sure u will be ok once the initial side effects wear off.. if u still feel the same - or worse in a few weeks u should prolly tell ur doctor as he/she might want 2 change ur wishes..
  3. anonymous51

    anonymous51 Staff Alumni

    Is it normal for it to happen so quickly? I thought it wasnt supposed to be having an effect until a few days.

    Starting to feel a bit sick now, and the fact my dad is arguing with me isnt helping.
  4. mandyj101

    mandyj101 Well-Known Member

    yea .. with me it was about 3/4 hours after i took the 1st pill that i felt 'strange' .. like u i felt sick and i had a really dry mouth .. couldnt eat .. it wasnt v nice ..
    try 2 stick it out if u can .. at least for a few days .. mabye get some sleep? then when u wake up hopefully the main feelings will have passed .. also try taking tomos pill jus b4 u go 2 sleep .. that can work .. but then if u cant sleep on them .. take them in the mornings .. i think alot of it is trial and error .. gl x
  5. Mystic

    Mystic Well-Known Member

    Fluexotine had a bad effect on me. It made me feel 'wired' and tense as if something was going to happen. Then it made my lymph nodes under my arm swell and become tender...then it made my hair fall out, at which point I threw it away.

    I became very tired of being told to keep taking it, as "it takes six weeks for it to work" - after which I guess I would look like I've been exposed to nuclear fallout.

    I was then given Citalopram, which did nothing for me either and that ended up in the bin. My doc would have done more for me by perscribing M&M's instead.

    I now refuse any and all meds.
  6. Black Beauty

    Black Beauty Well-Known Member

    I haven't had good experiences with it unfortunately. Here's a post I made a while back:

    It breaks my heart to read stories like these… I used to think that suicide was a really selfish thing, I couldn’t imagine how anyone could do it (especially if they had beautiful families who cared for them). In 2003 however I left home to go to university and I was a bit lonely because I didn’t really make many friends. Then the girl I liked all through college got engaged to someone else and I told her that I was sad so she recommended that I should go to see a doctor.

    So I went to see one, who was a really lovely person, but thinking back now I only remember telling her that I felt down every now and then and just from that one meeting she diagnosed me with depression and prescribed Fluoxetine to me, saying that there were chemical imbalances in my brain which the pills would help me with.

    I was a Christian at the time and I was afraid that taking the drugs would affect what I thought about God and that I might lose my memories. My instincts told me that He wouldn’t want me to use them, but even the Christians in my life were saying that it was what I needed to do so I listened to them. I know I’m making excuses and blaming others for my own decisions.

    Anyhow, ever since then I’ve struggled with suicidal thoughts. I guess I’ve always been quite a pessimistic person, but not to the point where I’d want to end my life. To this day I still do lay in bed at night thinking about dying quite a lot and when it gets really bad I’ll cut my wrists or burn myself with cigarettes. Sometimes I go for walks to places like motorway bridges or really high buildings and imagine how peaceful it’d be just to jump off. But I’m always too _____ to embrace the landing.
  7. plates

    plates Well-Known Member

    I went highly anxious and manic on it- very nauseous and couldn't eat because I felt so panicky, I remember getting panic attacks out of the blue in public, really severe ones. It's an activating drug and people with bipolar diagnosed/undiagnosed can go manic. It happened on every activating AD they put me on- sertraline being the worst, and then they put me on sedating antipsychotics to even it out. It makes little sense when I look back.

    I remember feeling stoned with other ones though, that feeling never went away. ADs usually make me dissociate/float/very numb and more depressed and sometimes suicidal because of those effects, that's why I don't take them.

    That said, the first week or so of these drugs are usually the worst, the initial reaction seems to wear off for a lot of people.

    Are you being monitored by the doctor who prescribed them?
    Last edited by a moderator: Aug 6, 2010
  8. Undefined.

    Undefined. Member

    Hey there.

    Strangely enough fluoxetine did absolutely nothing to me. It was about as useful, honestly, as swallowing a minstrel every day. I tried it twice, and now I've been put on Citalopram, which I've only been on a couple of days, they make me feel a little nauseas, and that's about it. I guess it's down to how your body handles it. :)

    Don't hesitate to message me if you need anything.
  9. Malou

    Malou Well-Known Member

    My experiences with fluoxetine have not been good. That doesn't mean that it won't work for you though, it is probably very individual how one is affected. However:

    Fluoxetine made me sweat buckets. It made me irresponsible, f.ex. I made debt without even thinking about the consequences. It made me a pushover, letting people walk over me. Worst of all, it made me really tired. Like I would sleep ten or twelve hours at night and still need a nap in the afternoon. I took them for years, and about a week after I stopped, I felt like I was awake for the first time in all that time. I had walked around in a fog ignoring all problems instead of doing something about them, because I lost all initiative and didn't care about anything while on fontex.
  10. Mystic

    Mystic Well-Known Member

    It made me feel anxious and "wired" as if I'd drunk a gallon of coffee. After a few weeks it made my lymph nodes under my arm swell up and become tender, then my hair started falling out. Then I threw them away.

    Cure for depression? Made me feel worse.